Posted by Patricia Loyd
on December 19, 2000 at 12:21:28:
In Reply to: Re: epilepsy, and artificial sweetners posted by Johnna on October 28, 2000 at 21:09:06:
I never started experiencing my complex-partial seizures until I moved to San Diego. This is also the time I started eating
light artifically sweetened yogurt everyday to help control my weight. I can't link my seizures to aspartame but I'm banning it
from my life. I'm going to monitor my behavior and see if any more seizures occur. The problem is it's the methanol in
this apartame that's suppose to play a part in screwing our minds up but according to studies a glass of orange juice has more
methanol than a glass of diet cola. Methanol occurs naturally in our fruits. Can it really be the aspartame? This is a good question?
Also if I'm eating the yogurt everyday then how come my seizures aren't occurring everyday?
: : : Jerald,
: : : I have not had any experiences with seizures and artifitial sweetners but I recently read a very
: : : interesting article where different vitamins are being used to control seizures and there have
: : : been excellent results. In the same article it mentioned aspertame induces seizures. Get rid
: : : of it! In a different article some time back about aspertame research shows daily intake of
: : : aspertame by children causes neurological damage! Obviously the stuff needs to be banned!
: : : This is actually put in most childrens vitamins! It is also found in diet colas, yogurt and who
: : : knows what else. Check all labels of things you eat that may have artificial sweetners in them!
: : : Hope this helps. Johnna
: : : : I went along for several days, before realizing that the sweetner might perhaps be the cause of the problems. I immediately stopped using the sweetner, and within about 10 days noticed that I was feeling relatively normal.
: : : : I was wondering, if anyone else had experienced this same problem with the sweetner.
: : : : I think the active ingrediant in this sweetner is aspertaine.
: : : : I would appreciate hearing from anyone who might have experienced the same result from using aspertaine.
: : Thanks Johnna for your input. Do you remember the article, and where it might be located.
: : I did quit using the artificial sweetner, and am back on a fairly normal keel.
: The article I just read was in the Vitamin Research News. Go to www.vrp.com, click on library,
: you will get general search. Type in seizures and submit, click on controlling seizures. Happy
: reading! Aspertaine, aspartate and aspertame are one in the same. I'm sure you and anyone
: else reading this will find it very interesting. I did!